MAUDE Adverse Event Report: ARTHROCARE CORPORATION WEREWOLF ENT 8-PIN ADAPTER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION WEREWOLF ENT 8-PIN ADAPTER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290136
Medical Device Problem Code Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an intracapsular tonsillectomy, when using a werewolf wand, the generator displayed the message "wand short circuit" and the werewolf 8-pin adapter seemed to have burnt out in the port.No overheating was noted as a result of the event.The procedure was completed with a change in the surgical procedure, by performing an extracapsular tonsillectomy.There was a surgical delay of less than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H6, investigation findings updated.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found two pictures.The first shows an error message in the werewolf ent screen: "wand short circuit please replace wand".The second picture displays the werewolf 8-pin adapter.Insufficient product identification information was provided and thus a manufacturing record review, complaint history review, risk management review and instructions for use review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include the wand may have experienced a short or a wire broken inside the wand cable.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
H10: h2: additional information on: d1, d4 (catalog number, lot number, expiration date, unique identifier (udi) #) & h4.H11: h2: corrected data on: g4 (pma/510(k)number).
 
Additional Manufacturer Narrative
H11: h2: corrected data on: d4 (lot number should be left blank).
 
Event or Problem Description
 
Additional Manufacturer Narrative
D1/d2a/d2b, d4, d10: udpated.H3, h6: the reported device was received for evaluation.A visual inspection revealed no manufacturing abnormalities.The product was out of the original packaging with no packaging returned.An 8pin adapter was returned with the wand.The 8pin adapter pins have arc/burn damage to them.No issues with the wand.A functional evaluation was performed on the returned device and found no issues with the returned wand.The 8pin adapter cannot be tested due to its damaged pins.An analysis of the customer provided images found two pictures.The first shows an error message in the werewolf ent screen: "wand short circuit please replace wand".The second picture displays the werewolf 8-pin adapter.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the event include a damaged receptacle, plugging in a wet wand connector, or exposure of saline to the wand receptacle of the adapter.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.

Brand Name
WEREWOLF ENT 8-PIN ADAPTER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20077559
Report Number3006524618-2024-00342
Device Sequence Number19589090
Product Code GEI
UDI-Device Identifier00885556699942
UDI-Public885556699942
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290136
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer10/01/2024
01/02/2025
02/21/2025
03/07/2025
03/12/2025
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/08/2024
01/10/2025
03/04/2025
03/07/2025
03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
72290136; 72290144; 72290144, WEREWOLF ENT; EIC8875-01, PROCISE EZ VIEW COBLATOR II
Outcome Attributed to Adverse Event Other;
Patient SexUnknown